Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 6, 2009, 2:42 PM CDT for DeWitt County, Texas. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2009, 2:42 PM CDT (19:42 UTC)
- Expired
- Oct 7, 2009, 9:50 AM CDT
- In force
- 19 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River near Cuero (CUET2). The gauge peaked at 26.35 ft at Oct 6, 2009, 5:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 33 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 061942
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT TUE OCT 06 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
GUADALUPE RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 12-24 HOURS.
&&
TXC123-071342-
/O.NEW.KEWX.FL.W.0025.091006T1942Z-091007T1902Z/
/CUET2.1.ER.000000T0000Z.091007T0000Z.091007T0702Z.NO/
242 PM CDT TUE OCT 06 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:30 PM TUESDAY THE STAGE WAS 26.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY THIS EVENING.
THE RIVER WILL THEN FALL BELOW FLOOD STAGE AFTER MIDNIGHT WEDNESDAY.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN
ABOVE CUERO THREATENING LIVESTOCK.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
CUERO 19 24 26.2 TUE 02 PM 22.1 14.3 10.6 9.8 9.4
$$2 follow-up statements
000
WGUS84 KEWX 070137
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT TUE OCT 06 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
POSSIBLE ISOLATED SHOWERS FROM A COLD FRONT PUSHING THROUGH TO
SOUTH CENTRAL TEXAS COULD OCCUR OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ISOLATED SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 12-24 HOURS.
&&
TXC123-071937-
/O.EXT.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0834Z.NO/
837 PM CDT TUE OCT 06 2009
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE SANDIES CREEK NEAR WESTHOFF.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM TUESDAY THE STAGE WAS 22.5 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY
TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS
INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.
LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED. SECONDARY ROADS
AND LOW BRIDGES ARE FLOODED AND DANGEROUS. THE APPROACHES OF THE
WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO
THE BOTTOM OF THE BRIDGE.
$$
TXC123-071905-
/O.EXT.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T0705Z.NO/
837 PM CDT TUE OCT 06 2009
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
THE GUADALUPE RIVER NEAR CUERO.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 PM TUESDAY THE STAGE WAS 26.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER
MIDNIGHT TOMORROW.
* IMPACT...AT 27.0 FEET...LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD PLAIN
ABOVE CUERO THREATENING LIVESTOCK.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME WED THU FRI SAT SUN
WESTHOFF 12 21 22.5 TUE 8 PM 11.5 5.4 4.7 4.7
CUERO 19 24 26.2 TUE 8 PM 13.4 10.2 9.8 9.4
$$000
WGUS84 KEWX 071450
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT WED OCT 07 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...
SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 12-24 HOURS.
THE NEXT COLD FRONT DUE IN ON FRIDAY MAY PROVIDE SIGNIFICANT RAINFALL.
&&
TXC123-071520-
/O.CAN.KEWX.FL.W.0019.000000T0000Z-091007T2034Z/
/WHOT2.3.ER.000000T0000Z.091006T0800Z.091007T0935Z.NO/
950 AM CDT WED OCT 07 2009
THE FLOOD WARNING IS CANCELLED FOR
THE SANDIES CREEK NEAR WESTHOFF.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 20.1 FEET.
* FELL BELOW FLOOD STAGE AT 4:35 AM WEDNESDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 21.0 FEET...MINOR LOWLAND FLOODING FROM THE HEADWATERS SOUTHEAST
OF SEGUIN TO THE GUADALUPE RIVER CONFLUENCE NEAR CUERO CUTS OFF AND
POTENTIALLY DROWNS LIVESTOCK. THE APPROACHES TO THE FM 240 BRIDGE THREE MILES
NORTHEAST OF WESTHOFF FLOOD.
$$
TXC123-071520-
/O.CAN.KEWX.FL.W.0025.000000T0000Z-091007T1905Z/
/CUET2.1.ER.000000T0000Z.091006T2130Z.091007T1135Z.NO/
950 AM CDT WED OCT 07 2009
THE FLOOD WARNING IS CANCELLED FOR
THE GUADALUPE RIVER NEAR CUERO.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 23.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:35 AM WEDNESDAY.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.7 FEET BY TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD
PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME THU FRI SAT SUN MON
WESTHOFF 12 21 20.1 WED 09 AM 11.3 5.4 4.7 4.6 4.8
CUERO 19 24 23.0 WED 09 AM 13.7 9.9 9.6 9.2 8.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:32 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 6, 12:32 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1232 PM CDT TUE OCT 6 2009 .DISCUSSION... SEE AVIATION SECTION. && .AVIATION... MVFR CEILINGS AREA GRADUALLY LIFTING AND BREAKING OVER THE HILL COUNTRY AND EDWARDS PLATEAU. A COLD FRONT WILL MOVE SOUTH INTO THE HILL COUNTRY REACHING THE TERMINALS BETWEEN 03Z AND 06Z WITH IFR CONDITIONS IN THUNDERSTORMS. OVERRUNNING IFR-MVFR CEILINGS WITH RAIN WILL PERSIST AFTER 06Z. && .PREV DISCUSSION... /ISSUED 1130 AM CDT TUE OCT 6 2009/ UPDATE...AT 11 AM...COLD FRONT NEAR A PARIS..SAN ANGELO..FORT STOCKTON LINE PUSHING SOUTHWARD HAS SLOWED DOWN TO 15 TO 20 MPH AND WILL CONTINUE THAT SPEED OR SLOW DOWN EVEN FURTHER AS IT ENCOUNTERS UPPER MIXING AND RESISTANCE. THE FRONT WILL MANAGE TO MAKE IT INTO OUR NORTHERN CWA LATE THIS AFTERNOON BEFORE BECOMING STATIONARY OVER THE HILL COUNTRY AND NORTHERN PORTIONS OF THE CWA TONIGHT. AS THE FRONT STALLS..IT WILL BECOME FOCUS FOR DEVELOPMENT OF HEAVY AND POTENTIALLY SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH NOON TOMORROW. THUS A FLASH FLOOD WATCH WILL BE ISSUED SHORTLY THAT WILL INCLUDE ALL OF THE HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS. CURRENT UPDATED FORECAST REFLECTS MINOR TWEAKS TO TEMPERATURES THIS AFTERNOON AND HEAVY RAIN MENTION FOR THIS EVENING. PREV DISCUSSION... /ISSUED 556 AM CDT TUE OCT 6 2009/ AVIATION... WIDESPREAD BKN-OVC MVFR CIGS/MVFR VSBYS IN BR THIS MORNING AS VERY WARM MOIST GULF AIR HAS PUSHED INTO S TX. AN INCREASING SLY PRESSURE GRADIENT AND HIGH DEW POINTS THIS MORNING BEHIND THE WARM FRONT...CAUSED THE QUICK FORMATION OF THE STRATUS OVERNIGHT...WHICH DID NOT ALLOW FOR ANY DENSE FOG FORMATION. A FEW LIGHT STREAMER SHRA ARE POSSIBLE OFF THE GULF MAINLY EAST OF I35 THIS MORNING. OTHERWISE THE STRATUS DECK WILL SLOWLY LIFT AND BREAK OR SCATTER OUT TO VFR MOST AREAS BY 17Z. SCT CU AT 35-45 HND FEET THIS AFTERNOON. AN APPROACHING COLD FRONT FROM NORTH TX WILL MOVE TO THE NRN HILL COUNTRY BY MID TO LATE AFTERNOON WITH SCT SHRA/TSRA DEVELOPING ALONG AND AHEAD OF THE COLD FRONT. THE COLD FRONT WILL MOVE TO NEAR A KDRT-25N KSAT-25E KAUS LINE BY 03Z. SCT-NMRS SHRA/TSRA CAN BE EXPECTED WITH THE COLD FRONT...SOME SEVERE WITH LARGE HAIL AND DAMAGING DOWN-BURST WINDS. SELY SFC WINDS OF 10 TO 20 KNOTS WILL PREVAIL TODAY...SHIFTING TO NELY 5 TO 15 KNOTS BEHIND THE COLD FRONT. PREV DISCUSSION... /ISSUED 421 AM CDT TUE OCT 6 2009/ DISCUSSION... WARM AND HUMID CONDITIONS ARE IN STORE TODAY AS MOIST SOUTHEAST SFC FLOW CONTINUES AHEAD OF A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL BOUNDARY AND ARE EXPECTED TO REACH THE HILL COUNTRY BY MID AFTERNOON. THE FRONT WILL GRADUALLY DRIFT SOUTHWARD AND STALL ACROSS THE MIDDLE OF THE CWA OVERNIGHT. RAIN CHANCES WILL INCREASE AHEAD OF AND ALONG THE FRONT LATE IN THE AFTERNOON AND THROUGH THIS EVENING. SPC HAS CONTINUED A SLIGHT RISK FOR SEVERE STORMS ACROSS THE NORTH AND NORTHEASTERN PORTION OF OUR CWA WITH THIS SYSTEM. THE GREATEST THREAT WILL GENERALLY BE ALONG AND NORTHEAST OF A LINE FROM ROCKSPRINGS TO SAN ANTONIO TO LA GRANGE WITH CONCERNS OF LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. THE WEAKENED BOUNDARY WILL LINGER ACROSS THE REGION ON WEDNESDAY INVITING A CONTINUED CHANCE FOR RAIN. THE FRONT WILL SHIFT OUT OF THE REGION WEDNESDAY AFTERNOON WITH WARM AND HUMID CONDITIONS RETURNING THURSDAY. HOWEVER...AN APPROACHING COLD FRONT SET TO ARRIVE ON FRIDAY WILL REMEDY THE UNCOMFORTABLE CONDITIONS. RAIN CHANCES WILL BEGIN TO INCREASE THURSDAY NIGHT AND WILL PEAK ON FRIDAY AS THE FROPA PUSHES ACROSS THE REGION. COULD SEE ANOTHER ROUND OF STRONG STORMS WITH HEAVY RAIN WITH THIS SYSTEM. RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST LATE FRIDAY AS THE FRONT REACHES THE COAST. DRY AND MILD CONDITIONS ARE IN STORE FOR THE WEEKEND AND EARLY NEXT WEEK. BOTH MAX AND MIN TEMPERATURES WILL GENERALLY BE A FEW DEGREES COOLER THAN MID-OCTOBER NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 81 75 90 74 / 50 30 20 20 40 AUSTIN BERGSTROM INTL AIRPORT 71 82 74 91 75 / 50 30 20 20 40 NEW BRAUNFELS MUNI AIRPORT 71 86 74 91 73 / 50 20 20 20 40 BURNET MUNI AIRPORT 67 79 73 84 70 / 60 20 20 20 50 DEL RIO INTL AIRPORT 77 91 75 93 71 / 40 10 20 10 30 GEORGETOWN MUNI AIRPORT 67 79 74 86 70 / 60 30 20 20 50 HONDO MUNI AIRPORT 74 85 77 90 75 / 40 10 20 10 40 SAN MARCOS MUNI AIRPORT 72 83 74 91 74 / 50 20 20 20 40 LA GRANGE - FAYETTE REGIONAL 74 84 76 91 77 / 40 30 20 20 30 SAN ANTONIO INTL AIRPORT 74 85 77 90 75 / 50 20 20 20 40 STINSON MUNI AIRPORT 75 87 76 92 76 / 40 20 10 10 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO... BURNET...COMAL...EDWARDS...GILLESPIE...HAYS...KENDALL...KERR... KINNEY...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON. && 02/06
Hazardous weather outlook, Oct 6, 1:21 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 121 PM CDT TUE OCT 6 2009 TXZ183-193-194-207>209-217>225-228-071830- VAL VERDE-BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 121 PM CDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE HILL COUNTRY THIS AFTERNOON AND EVENING. DAMAGING LARGE HAIL WILL BE THE MAIN THREAT. WIDESPREAD RAIN WILL FOLLOW IN THE WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT LATE THURSDAY NIGHT INTO FRIDAY MORNING WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS. SOME OF THE STORM COULD BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TXZ171>173-184>192-202>206-071830- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL- 121 PM CDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE HILL COUNTRY. THE MAIN THREAT WILL BE FROM LARGE HAIL. LOCALLY HEAVY RAINFALL WILL DEVELOP TONIGHT AS A COLD FRONT MOVES SOUTH INTO THE HILL COUNTRY. THIS WILL LEAD TO FLASH FLOODING OF LOW LYING AREAS, CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG COLD FRONT LATE THURSDAY NIGHT INTO FRIDAY MORNING WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS. SOME OF THE STORM COULD BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 12:38 PM CDT | Flash Flood Watch | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Edwards and 11 more | 8 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.